MAUDE Adverse Event Report: PENUMBRA, INC. RUBY COIL LP; HCG, KRD

PENUMBRA, INC. RUBY COIL LP; HCG, KRD
Model Number RBYLP0204
Medical Device Problem Code Separation Failure (2547)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/27/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Please note that this complaint was submitted to the fda by the user facility with the following reference number: (b)(4).This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure using ruby coil lps.During the procedure, the physician attempted to deploy the ruby coil lp in the target vessel; however, the ruby coil lp failed to detach.Therefore, the ruby coil lp was removed.It was also reported that the detachment mechanism did not function properly.It is unknown how the procedure was completed or if there was any adverse effect to the patient.
 
Additional Manufacturer Narrative
Evaluation of the returned ruby coil lp could not confirm the reported complaint.Evaluation revealed that the pet lock was intact, the pull wire was within the pusher assembly ddt and the embolization coil was intact with the pusher assembly.During functional testing, the ruby coil lp was able to detach with a demonstration handle without an issue.Further evaluation of the device revealed pusher assembly kink.This damage was likely incidental to the complaint and may have occurred during packaging for the device return.Penumbra coils are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.

Brand Name
RUBY COIL LP
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica farris
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key12197570
Report Number3005168196-2021-01608
Device Sequence Number11639970
Product Code HCG
UDI-Device Identifier00815948021754
UDI-Public00815948021754
Combination Product (Y/N)Y
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K192955
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/10/2021
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/27/2025
Device Model NumberRBYLP0204
Device Catalogue NumberRBYLP0204
Device Lot NumberF99855
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/19/2021
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/21/2021
Supplement Date Received by Manufacturer12/01/2021
Initial Report FDA Received Date07/20/2021
Supplement Report FDA Received Date12/10/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/28/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown
Date Report Sent to FDA01/01/2005